Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 15, 2012, 4:27 AM EDT for Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 4:27 AM EDT (08:27 UTC)
- Expired
- Aug 15, 2012, 5:15 AM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS51 KOKX 150827
SVROKX
CTC001-NYC079-119-150915-
/O.NEW.KOKX.SV.W.0066.120815T0827Z-120815T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
427 AM EDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
NORTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 515 AM EDT...
* AT 424 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BREWSTER...AND
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF LAKE CARMEL BY 435 AM...
DANBURY BY 450 AM...
7 MILES NORTHWEST OF BETHEL BY 455 AM...
7 MILES SOUTHEAST OF SHERMAN BY 515 AM...
LAT...LON 4155 7345 4150 7344 4152 7339 4149 7337
4147 7330 4145 7330 4145 7327 4130 7355
4129 7370 4138 7381 4153 7360 4153 7354
4158 7353 4161 7348
TIME...MOT...LOC 0826Z 231DEG 16KT 4137 7364
$$
GOODMAN1 follow-up statement
739
WWUS51 KOKX 150858
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
458 AM EDT WED AUG 15 2012
CTC001-NYC079-119-150915-
/O.CON.KOKX.SV.W.0066.000000T0000Z-120815T0915Z/
PUTNAM NY-WESTCHESTER NY-FAIRFIELD CT-
458 AM EDT WED AUG 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR FAIRFIELD...EXTREME NORTHERN WESTCHESTER AND PUTNAM COUNTIES...
AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DANBURY...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF SHERMAN BY 505 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4155 7345 4150 7344 4152 7339 4149 7337
4147 7330 4145 7330 4145 7327 4130 7355
4129 7370 4138 7381 4153 7360 4153 7354
4158 7353 4161 7348
TIME...MOT...LOC 0858Z 245DEG 17KT 4144 7348
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:52 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 15, 2:52 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 252 AM EDT WED AUG 15 2012 .SYNOPSIS... WEAK LOW PRESSURE TO THE WEST WILL SETTLE OVER THE AREA LATE TONIGHT INTO WEDNESDAY EVENING...AND THEN PASS TO THE EAST LATE WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN FROM THURSDAY THROUGH EARLY FRIDAY...THEN PASS TO THE EAST. A SLOW MOVING COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT INTO SATURDAY. LOW PRESSURE DEVELOPING ALONG THE FRONT WILL MOVE THROUGH SUNDAY MORNING... FOLLOWED BY BUILDING HIGH PRESSURE LATER SUNDAY INTO TUESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... STORM CELLS ARE PROGRESSING SLOWLY EAST...SO STILL DO NOT HAVE ANY AREAS OF OUR CWA UNDER LIKELY POPS. LOOKS LIKE SHOWERS AND STORMS WOULD FIRST HAVE A DECENT CHANCE TO AFFECT OUR WESTERNMOST ZONES NEAR 07Z-08Z. PWATS CURRENTLY ANALYZED NEAR 1.5 INCHES...AND MAY INCREASE UPWARDS OF 1.75 INCHES AS THE RAIN SHIELD DRAWS CLOSER. HEAVY DOWNPOURS THEREFORE STILL A THREAT...AS EVIDENCED BY RECENT RADAR. THERE IS A LITTLE CONCERN FOR FLASH FLOODING SINCE THE STORMS ARE MOVING FAIRLY SLOWLY...BUT AT THE SAME TIME...THEY ARE EXPECTED TO BE WEAKER BY THE TIME THEY REACH US. OTHERWISE...ADJUSTED MAINLY THE TEMPERATURE/DEWPOINT/SKY GRIDS AS PER LATEST TRENDS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... WITH WEAK LOW PRESSURE NOT TOO FAR OFF TO THE SW PROVIDING LOW LEVEL CONVERGENCE AND WEAK MID LEVEL VORT MAXES PASSING ACROSS IN SW FLOW ALOFT...COULD SEE SHOWERS/TSTMS AT ANY TIME DURING THE DAY LATER WED MORNING INTO THE AFTERNOON...WITH THE GREATER COVERAGE EXPECTED ACROSS CT/LONG ISLAND AND THE BEST CHANCES DURING THE LATE DAY AND EVENING AS A VIGOROUS MID LEVEL VORT MAX NOW MOVING INTO THE MID MISSISSIPPI VALLEY PASSES THROUGH OR JUST TO THE SOUTH. EXPECT IMPROVEMENT AFTER MIDNIGHT AS THIS FEATURE AND WEAK SFC LOW PRESSURE PASS TO THE EAST. THERE COULD BE SOME PATCHY FOG LATE WED NIGHT INTO EARLY THU MORNING AS WINDS BECOME LIGHT AND TURN MORE W-NW WITH WET GROUND ADDING TO THIS POTENTIAL. TEMPS A 12Z MAV/MET BLEND AND CLOSE TO SEASONAL AVG...WITH LOWS FROM THE 60S TO LOWER 70S...AND HIGHS IN THE 80S. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... DRY WEATHER EXPECTED THURSDAY THROUGH EARLY FRIDAY AS WEAK HIGH PRESSURE BUILDS INTO THE AREA THEN SHIFTS SOUTH. A SOUTHERLY FLOW DEVELOPS FRIDAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. PRECIPITATION WILL DEVELOP AHEAD OF THE FRONT FRIDAY AFTERNOON. PWATS REACH NEAR 2 INCHES FRIDAY NIGHT INTO SATURDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE PROBABLE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. THE 12Z GFS/CANADIAN ARE FASTER WITH THE MOVEMENT OF THIS FRONT...DRYING THE AREA BY SATURDAY MORNING. BUT WILL KEEP CHANCE OF THUNDERSTORM DURING THE DAY ON SATURDAY...WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z. DRIER CONDITIONS EXPECTED LATE SATURDAY INTO SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA AND DOMINATES THE WEATHER THROUGH TUESDAY. HOWEVER...THERE COULD BE SOME INSTABILITY DRIVEN SHOWERS AND THUNDERSTORMS DURING MONDAY AWAY FROM THE COAST WITH UPPER LEVEL SHORTWAVE ENERGY AND WEAKENING SURFACE HIGH PRESSURE. HIGH TEMPERATURES ARE EXPECTED TO AVERAGE A FEW DEGREES ABOVE NORMAL THURSDAY AND FRIDAY AND THEN NEAR TO SLIGHTLY BELOW NORMAL FOR THE REST OF THE EXTENDED PERIOD. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... UPPER LEVEL DISTURBANCE CURRENTLY MOVING THROUGH THE REGION. LOW PRES DEVELOPING NEAR THE DELMARVA WILL SLOWLY LIFT NE TOWARDS NYC TODAY AND THEN PASS OVER OR JUST SOUTH OF THE AREA TONIGHT. TOUGH FORECAST NEXT 24 HOURS AND HAVE LOW CONFIDENCE ON TIMING OF TSTMS AND WINDS. WATCHING SEVERAL CLUSTERS OF TSTMS EARLY THIS MORNING. THE FIRST OVER EASTERN LI HAS JUST ABOUT EAST OF THE AIRPORT...ALTHOUGH THERE ARE STILL A FEW CELLS JUST TO THE WEST THAT BEAR WATCHING. THE SECOND AREA APPROACHING WEST CENTRAL NJ HAS BEEN WEAKENING OVER THE LAST HOUR AND MAY NOT HAVE ANYMORE THUNDER LEFT WITH IT BY THE TIME IT REACHES KEWR/KTEB SO MAY BE REMOVING TSTMS OUT OF TAFS SHORTLY. THE THIRD AREA JUST MOVING INTO WESTERN ORANGE COUNTY MAY PASS JUST NW OF KSWF BETWEEN 08Z AND 09Z. GUSTY WINDS ARE POSSIBLE WITH THIS AREA OF STORMS. THIS ACTIVITY IS EXPECTED TO END TOWARDS DAYBREAK AND THEN IT SHOULD REMAIN QUIET UNTIL THIS AFTN WHEN SHOWERS AND TSTMS ASSOCIATED WILL REDEVELOP. AT THIS TIME IT APPEARS THE MOST LIKELY TIME PERIOD IS BETWEEN 18Z AND 00Z ACROSS WESTERN AREAS AND 20Z TO 02Z AT EASTERN TERMINALS. EXPECT SLY WINDS TO REMAIN LIGHT OVERNIGHT AND GRADUALLY BACK TO THE SE TOWARDS MORNING. VERY LOW CONFIDENCE IN WIND DIRECTION AFT 18Z AS THE EXACT LOCATION OF THE CENTER OF THE LOW REMAINS UNCERTAIN. MVFR CIGS WILL BE IN AND OUT THROUGH THE DURATION OF THE NIGHT. MAINLY VFR WED...WITH PERIODS OF MVFR TO LOCALLY IFR WITH TSRA ACTIVITY WED AFTN. OUTLOOK FOR 06Z THURSDAY THROUGH SATURDAY... .WED NIGHT...MVFR CONDITIONS WITH ANY SHRA/TSRA...MAINLY EASTERN TERMINALS. PATCHY MVFR FOG ALSO POSSIBLE OUTSIDE OF NYC TERMINALS. .THU...VFR. NW FLOW. .FRI...TSTMS (POSSIBLE LINE) LATE FRI AFTN INTO OVERNIGHT WITH PASSAGE OF A COLD FRONT. .SAT-SUN...VFR. N-NW FLOW. && .MARINE... OUTSIDE OF TSTMS THROUGH WED NIGHT AND AGAIN FRI-SAT...QUIET CONDITIONS SHOULD PREVAIL. && .HYDROLOGY... BASIN AVG QPF THROUGH WED NIGHT SHOULD RANGE FROM 1/2 TO 1 INCH. LOCALLY HIGHER AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN HEAVIER THUNDERSTORMS...ESPECIALLY FROM LATE TONIGHT INTO EARLY WED MORNING. OVERALL FLASH FLOOD THREAT IS LOW BUT WILL STILL NEED TO BE BE MONITORED CLOSELY. A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON THROUGH EARLY SATURDAY. PW VALUES NEAR 2 INCHES AHEAD OF THE FRONT WILL BRING AN ELEVATED THREAT OF HEAVY RAIN...WHICH COULD RESULT IN MINOR FLOODING IN SOME AREAS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 14, 2:48 PM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 248 PM EDT TUE AUG 14 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-151100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 248 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-151100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 248 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 15, 12:38 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1238 AM EDT WED AUG 15 2012
NYZ078-080-177-179-150545-
EASTERN NASSAU-WESTERN SUFFOLK-
1238 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...
AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PLAINVIEW...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE...
NEAR HUNTINGTON STATION BY 1250 AM.
NEAR HUNTINGTON BY 100 AM.
NEAR CENTERPORT BY 105 AM.
NEAR NORTHPORT BY 110 AM.
SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4075 7356 4094 7345 4094 7344 4091 7343
4091 7341 4096 7340 4096 7339 4093 7335
4093 7328 4091 7321 4094 7315 4097 7316
4097 7309 4075 7332 4069 7344
GOODMANSpecial weather statement, Aug 15, 1:32 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
132 AM EDT WED AUG 15 2012
NYZ078-080-150630-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
132 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT WESTERN SUFFOLK COUNTY...
AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISLIP...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
4 MILES NORTHWEST OF SAYVILLE BY 135 AM.
NEAR HAUPPAUGE BY 140 AM.
NEAR RONKONKOMA BY 145 AM.
NEAR HOLBROOK BY 150 AM.
NEAR FARMINGVILLE BY 205 AM.
NEAR CENTEREACH BY 210 AM.
PEOPLE IN SUFFOLK COUNTY...INCLUDING ISLIP...BRENTWOOD...SAYVILLE...
HAUPPAUGE...RONKONKOMA...HOLBROOK...FARMINGVILLE...CENTEREACH...STONY
BROOK AND CORAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4069 7322 4074 7333 4092 7321 4094 7315
4097 7316 4097 7314 4098 7312 4097 7306
4097 7287 4086 7290 4071 7307 4071 7311
4072 7312 4069 7315
GOODMANSpecial weather statement, Aug 15, 2:21 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
221 AM EDT WED AUG 15 2012
NYZ078-079-150715-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
221 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT PARTS OF CENTRAL SUFFOLK COUNTY...
AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YAPHANK...OR NEAR MIDDLE ISLAND...AND MOVING
NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
NEAR BROOKHAVEN NATIONAL LABORATORY BY 230 AM.
NEAR ROCKY POINT BY 235 AM.
NEAR WADING RIVER BY 250 AM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4084 7302 4097 7293 4097 7274 4099 7271
4099 7261 4088 7279 4085 7284 4085 7288
4083 7292 4082 7297 4082 7300
GOODMANSpecial weather statement, Aug 15, 3:28 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 AM EDT WED AUG 15 2012
NYZ067-150830-
ORANGE-
328 AM EDT WED AUG 15 2012
...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY...
AT 323 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 7 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING EAST AT 25 MPH.
THIS STORM WILL BE...
NEAR FLORIDA BY 355 AM.
NEAR GOSHEN BY 405 AM.
6 MILES NORTH OF MONROE BY 415 AM.
PEOPLE IN ORANGE COUNTY...INCLUDING UNIONVILLE...FLORIDA...GOSHEN AND
CHESTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4159 7403 4148 7399 4146 7399 4144 7397
4144 7398 4138 7395 4132 7398 4124 7445
4136 7470 4138 7471
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:38 AM EDT | Special Weather Statement | OKX | Nassau | 67 min |
| Aug 15, 1:28 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 92 min |
| Aug 15, 1:32 AM EDT | Special Weather Statement | OKX | Suffolk | 58 min |
| Aug 15, 2:21 AM EDT | Special Weather Statement | OKX | Suffolk | 54 min |
| Aug 15, 2:36 AM EDT | Special Marine Warning | OKX | 54 min | |
| Aug 15, 3:25 AM EDT | Special Marine Warning | OKX | 65 min | |
| Aug 15, 3:28 AM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Aug 15, 5:17 AM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 88 min |
| Aug 15, 6:09 AM EDT | Special Marine Warning | OKX | 66 min | |
| Aug 15, 7:50 AM EDT | Special Weather Statement | OKX | Suffolk | 70 min |
| Aug 15, 11:01 AM EDT | Special Weather Statement | OKX | Nassau | 29 min |
| Aug 15, 11:16 AM EDT | Flash Flood Warning | OKX | Nassau | 89 min |
| Aug 15, 11:25 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 50 min |
| Aug 15, 11:59 AM EDT | Special Weather Statement | OKX | Suffolk | 61 min |
| Aug 15, 12:07 PM EDT | Special Marine Warning | OKX | 83 min | |
| Aug 15, 12:09 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 51 min |
| Aug 15, 12:12 PM EDT | Flash Flood Warning | OKX | Suffolk | 78 min |
| Aug 15, 12:21 PM EDT | Areal Flood Advisory | OKX | Suffolk | 54 min |
| Aug 15, 12:21 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Aug 15, 12:50 PM EDT | Special Weather Statement | OKX | New York, Queens | 55 min |
| Aug 15, 1:09 PM EDT | Areal Flood Advisory | OKX | Kings, Queens | 81 min |
| Aug 15, 1:23 PM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens | 80 min |
| Aug 15, 1:24 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Queens | 51 min |
| Aug 15, 1:33 PM EDT | Special Marine Warning | OKX | 87 min | |
| Aug 15, 1:50 PM EDT | Areal Flood Advisory | OKX | Suffolk | 85 min |
| Aug 15, 2:06 PM EDT | Special Weather Statement | OKX | Nassau | 54 min |
| Aug 15, 3:34 PM EDT | Flash Flood Warning | OKX | Kings, Queens | 116 min |
| Aug 15, 3:41 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, New York, Queens | 43 min |
| Aug 15, 3:57 PM EDT | Special Marine Warning | OKX | 69 min | |
| Aug 15, 4:21 PM EDT | Special Weather Statement | OKX | Bronx, New York, Putnam, Rockland, Westchester | 54 min |
| Aug 15, 4:38 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 112 min |
| Aug 15, 4:45 PM EDT | Areal Flood Advisory | OKX | Putnam | 90 min |
| Aug 15, 4:48 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 57 min |
| Aug 15, 5:11 PM EDT | Special Marine Warning | OKX | 2 hr | |
| Aug 15, 5:37 PM EDT | Special Weather Statement | OKX | Richmond | 53 min |
| Aug 15, 5:45 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 50 min |
| Aug 15, 7:13 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Aug 15, 5:27 AM EDT | Special Weather Statement | OKX | 63 min | |
| Aug 15, 6:17 AM EDT | Special Weather Statement | OKX | 58 min | |
| Aug 15, 6:28 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 63 min |
| Aug 15, 7:00 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 54 min |
| Aug 15, 7:24 AM EDT | Special Weather Statement | OKX | 51 min | |
| Aug 15, 7:37 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 73 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.